Alert archive / Wyoming / High Wind Watches in 2015
High Wind Watch 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Jan 7, 2015, 3:13 AM MST for 4 counties in Wyoming. It took effect at Jan 7, 2015, 9:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 7, 2015, 3:13 AM MST (10:13 UTC)
- In effect from
- Jan 7, 2015, 9:00 PM MST
- Expired
- Jan 7, 2015, 1:10 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 10.2 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2074 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
379 WWUS75 KCYS 071013 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 313 AM MST WED JAN 7 2015 ...STRONG WINDS POSSIBLE IN THE WIND PRONE AREAS TONIGHT... .THE SURFACE PRESSURE GRADIENT WILL RAPIDLY STRENGTHEN ACROSS SOUTHEAST WYOMING THIS EVENING WITH STRONG WINDS A POSSIBILITY IN THE WIND PRONE AREAS TONIGHT. WINDS WILL INCREASE IN THE ARLINGTON AREA FIRST...THEN SHOULD EXPAND TO INCLUDE BORDEAUX THROUGH THE OVERNIGHT PERIOD. WYZ106-110-072200- /O.NEW.KCYS.HW.A.0003.150108T0400Z-150108T1500Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 313 AM MST WED JAN 7 2015 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING. * TIMING...WINDS WILL INCREASE AFTER SUNSET AND LOOK TO BECOME STRONG FIRST IN THE ARLINGTON AREA...THEN WILL EXPAND TO BORDEAUX. THE STRONGEST WINDS ARE MOST LIKELY DURING THE OVERNIGHT PERIOD. * WINDS...WEST TO SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS AROUND 60 MPH. * IMPACTS...TRAVEL ON INTERSTATE 80 BETWEEN WALCOTT JUNCTION AND LARAMIE AS WELL AS INTERSTATE 25 SOUTH OF WHEATLAND NEAR BORDEAUX COULD BE IMPACTED. CROSS WINDS THAT COULD LEAD TO BLOWOVERS OF HIGH PROFILE AND LIGHT WEIGHT VEHICLES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ RJM
1 follow-up statement
046 WWUS75 KCYS 072010 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 110 PM MST WED JAN 7 2015 ...STRONG WINDS ARE EXPECTED FOR WIND PRONE AREAS TONIGHT AND EARLY THURSDAY MORNING... .THE SURFACE PRESSURE GRADIENT WILL RAPIDLY STRENGTHEN ACROSS SOUTHEAST WYOMING THIS EVENING WITH STRONG WINDS DEVELOPING FOR THE WIND PRONE AREAS TONIGHT AND EARLY THURSDAY MORNING. WINDS WILL INCREASE THROUGH THE ARLINGTON AREA BY LATE EVENING...THEN SPREAD TO THE BORDEAUX AREA THROUGH THE OVERNIGHT PERIOD. WYZ106-110-081200- /O.UPG.KCYS.HW.A.0003.150108T0400Z-150108T1500Z/ /O.NEW.KCYS.HW.W.0002.150108T0400Z-150108T1500Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 110 PM MST WED JAN 7 2015 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 8 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS WILL INCREASE AFTER SUNSET AND BECOME STRONG FIRST THROUGH THE ARLINGTON AREA...SPREADING TO THE BORDEAUX AREA. THE STRONGEST WINDS WILL MOST LIKELY OCCUR DURING THE OVERNIGHT HOURS. * WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH. * IMPACTS...TRAVEL ON INTERSTATE 80 BETWEEN WALCOTT JUNCTION AND LARAMIE AS WELL AS INTERSTATE 25 SOUTH OF WHEATLAND NEAR BORDEAUX COULD BE IMPACTED. STRONG CROSS WINDS MAY CAUSE BLOWOVERS OF HIGH PROFILE AND LIGHT WEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ JAMSKI
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 6, 10:55 PM MST, 4 hours 18 minutes earlier.
Area forecast discussion, Jan 6, 10:55 PM MST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1055 PM MST TUE JAN 6 2015 .UPDATE... ISSUED AT 740 PM MST TUE JAN 6 2015 NO BIG CHANGES TO TONIGHTS FORECAST AT THIS TIME BUT WILL ADD SOME FOG WITH THE FREEZING DRIZZLE. RADAR RETURNS OVER THE WESTERN NEBRASKA PANHANDLE INDICATIVE OF LIGHT SNOW AND SNOW FLURRIES ASSOCIATED WITH AN ARCTIC BOUNDARY WHICH IS CURRENTLY MOVING ACROSS THE AREA. THE FRONT MOVED THROUGH CHEYENNE JUST RECENTLY AROUND 730 PM MDT. THIS COLD AIR MASS IS SHALLOW SO THE FRONT WILL LIKELY BANK UP AGAINST THE LARAMIE RANGE AND STALL THERE THROUGH TOMORROW MORNING. MODEL SOUNDINGS STILL SUGGEST THE POTENTIAL FOR SOME FREEZING DRIZZLE TONIGHT WITH A STRONG LOW LEVEL INVERSION IN PLACE AND VERY DRY ALOFT. TEMPERATURES ARE GENERALLY IN THE -3C TO -8C DEGREE RANGE IN THE INVERSION LAYER...WHICH IS MORE INDICATIVE OF SUPERCOOLED LIQUID WATER THAN ICE CRYSTALS. THE GREATEST THREAT FOR FREEZING DRIZZLE WILL BE OVER FAR SOUTHEAST WYOMING... ESPECIALLY NEAR CHEYENNE AND INTO THE SOUTHERN LARAMIE RANGE. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 325 PM MST TUE JAN 6 2015 AFTERNOON WATER VAPOR IMAGERY SHOWED A HIGH AMPLITUDE RIDGE FROM THE SOUTHWEST CONUS TO THE PACIFIC NORTHWEST AND A BROAD TROUGH OVER THE CENTRAL AND EASTERN CONUS. FAIRLY FAST NORTHWEST FLOW ALOFT DOMINATED THE REGION WITH ABUNDANT MID/UPPER LEVEL PACIFIC MOISTURE STREAMING SOUTHEAST. REGIONAL SURFACE ANALYSIS DEPICTED THE NEXT ARCTIC SURGE MOVING INTO NORTHERN WYOMING ACCOMPANIED BY A BAND OF LOWER CEILINGS AND LIGHT SNOW...ALONG WITH GUSTY NORTHERLY WINDS AND FALLING TEMPERATURES. AHEAD OF THE FRONT...GUSTY WESTERLY WINDS PREVAILED ACROSS MUCH OF SOUTHEAST WYOMING ALONG WITH MILD TEMPERATURES. THERE WAS A SHARP TEMPERATURE GRADIENT ACROSS THE PLAINS...RANGING FROM THE LOWER 202 NORTHERN NEBRASKA PANHANDLE TO THE UPPER 40S JUST DOWNWIND OF THE LARAMIE RANGE. FORECAST CHALLENGES DURING THE SHORT TERM WILL DEAL WITH TEMPERATURES AND MIXED WINTRY PRECIPITATION. UPPER RIDGE TO THE WEST WILL AMPLIFY DURING THE NEXT 12 TO 24 HOURS AS AS SHORTWAVE ENERGY DIVING SOUTHEAST OUT OF SOUTHERN CANADA SHARPENS THE TROUGH TO THE EAST. THIS WAVE WILL USHER IN ANOTHER ARCTIC AIR MASS FOR THE CENTRAL CONUS...WITH THE WESTERN BOUNDARY OF THE COLD AIR STALLING ALONG THE FRONT RANGE WEDNESDAY. LIGHT SNOW WILL SPREAD SOUTH AND EAST ACROSS THE PLAINS THIS EVENING. WEAK UPSLOPE DEVELOPS OVERNIGHT INTO WEDNESDAY MORNING. SOUNDING PROFILES INDICATE A SHARPENING INVERSION BETWEEN 5 AND 6 THOUSAND FEET WITH A SATURATED LAYER TO THE SURFACE. THIS IS TYPICALLY A ENVIRONMENTAL PROFILE FAVORABLE FOR THE DEVELOPMENT OF FREEZING DRIZZLE. TIMING THE ONSET OF THE FREEZING PRECIPITATION WILL BE AFTER MIDNIGHT SOUTH OF A WHEATLAND TO SCOTTSBLUFF LINE...CONTINUING THROUGH LATE WEDNESDAY MORNING. AT THIS TIME...QPF WILL BE LIGHT BUT THE FREEZING DRIZZLE/SNOW COMBINATION CAN BE PROBLEMATIC FOR EARLY MORNING COMMUTERS. THE MEX TEMPERATURE FORECAST FOR WEDNESDAY IS ALSO TRICKY. MOS GUIDANCE PROGS HIGHS IN THE 30S AT CHEYENNE. WITH A PREVAILING SOUTH TO SOUTHEAST WIND...TEMPERATURES IN THE PAST HAVE BEEN 10-20 DEGREES BELOW GUIDANCE IN THESE SITUATIONS. THEREFORE...UNDERCUT GUIDANCE BY 10-15 DEGREES AT CHEYENNE. ELSEWHERE...HIGHS WILL NOT WARM ABOVE 20 DEGREES FOR THE PLAINS. ALONG AND WEST OF THE FRONT...EXPECT HIGHS IN THE 30S. THE GRADIENT WILL BE WEAKER THAN TODAY...BUT BREEZY SOUTHWEST WINDS ARE FORECAST ALONG AND WEST OF THE LARAMIE RANGE. INCREASING WESTERLY WINDS WEDNESDAY NIGHT WILL NOT ALLOW TEMPERATURES TO FALL MUCH FROM THEIR HIGHS WEDNESDAY AFTERNOON. THURSDAY WILL BE MILDER WITH HIGHS IN THE 30S TO MID 40S FOR THE PLAINS WITH CONTINUED DOWNSLOPE WESTERLY WINDS. ANOTHER SURGE OF CANADIAN AIR WILL QUICKLY MOVE SOUTHEAST ACROSS THE CWFA THURSDAY AFTERNOON...WITH LIGHT SNOW DEVELOPING IN ITS WAKE. THE LIGHT SNOW MAY ONCE AGAIN MIX WITH PATCHY FREEZING DRIZZLE THURSDAY NIGHT EAST OF THE LARAMIE RANGE. MUCH COLDER AIR ARRIVES AS WELL WITH LOWS BY FRIDAY MORNING FROM A FEW DEGREES BELOW ZERO ALONG AND NORTH OF A DOUGLAS WYOMING TO BRIDGEPORT NEBRASKA LINE...TO THE SINGLE DIGITS AND TEENS ABOVE ZERO TO THE SOUTH AND WEST. .LONG TERM...(FRIDAY THROUGH TUESDAY) ISSUED AT 245 PM MST TUE JAN 6 2015 A CHALLENGING EXTENDED FORECAST WITH MEDIUM RANGE MODEL GUIDANCE IN GOOD AGREEMENT WITH CYCLONIC FLOW ALOFT REMAINING ANCHORED OVER THE NORTHERN CONUS THROUGH THE PERIOD. THE CWA WILL GENERALLY REMAIN IN THE FAST NORTHWESTERLY FLOW ON THE WESTERN EDGE OF THE LARGER SCALE ARCTIC AIR MASS...LIKELY KEEPING TEMPERATURES ON THE COOL SIDE WHILE PREVENTING ANY MAJOR COLD INTRUSIONS. GFS AND ECMWF H7 TEMPS REMAIN BETWEEN -5 AND -10 DEG C THROUGH MON. WOULD EXPECT GENERALLY BELOW NORMAL THROUGH THE PERIOD WITH SEVERAL REINFORCING SHOTS OF COLDER AIR...BUT WARMER CONDITIONS WOULD BE FAVORED IF THE HUDSON BAY LOW AND ASSOCIATED TROUGHING ENDS UP FURTHER EAST THAN PROGGED. PRECIP DOES NOT LOOK TO BE WIDESPREAD OVER THE WEEKEND. SOME POTENTIAL MAY EXIST FOR LIGHT FREEZING DRIZZLE ALONG THE I80 CORRIDOR EAST OF THE LARAMIE RANGE ON FRIDAY MORNING WITH WEAK LOW LEVEL UPSLOPE OWING TO A SHALLOW COLD FRONT. GFS BUFKIT SOUNDINGS DO SHOW A SATURATED LOW LEVEL ENVIRONMENT BETWEEN 0 AND -10 DEG C...SO THIS MAY BE SOMETHING TO WATCH. A FEW SHOTS OF MID AND HIGH LEVEL MOISTURE EMBEDDED WITHIN THE FLOW WILL SUPPORT OCCASIONAL MOUNTAIN SNOWS...BUT NO SIGNIFICANT STORMS ARE EXPECTED. NEXT CHANCE FOR MORE WIDESPREAD PRECIP SHOULD BE MONDAY AND/OR TUESDAY. GFS AND ECMWF DIFFER WITH THE EVOLUTION OF A PACIFIC SHORTWAVE MOVING ACROSS THE INTERMOUNTAIN WEST...BUT BOTH SOLUTIONS FAVOR A PERIOD OF LIGHT SNOW ACROSS MUCH OF THE AREA EARLY NEXT WEEK. IT IS TOO EARLY TO PIN DOWN THE TIMING OR STRENGTH OF THIS PARTICULAR STORM. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1046 PM MST TUE JAN 6 2015 ARCTIC COLD FRONT HAS PUSHED ACROSS THE NEBRASKA PANHANDLE AND MUCH OF SOUTHEAST WYOMING. CURRENTLY THE FRONT IS BANKED UP AGAINST THE LARAMIE RANGE. EAST OF THE LARAMIE RANGE IFR TO MVFR WILL OCCUR DUE TO LOW CLOUDS AND FOG. SOME LIGHT SNOW IS POSSIBLE EARLY TONIGHT OTHERWISE ONLY LIGHT SNOW FLURRIES WITH LITTLE ADDITIONAL IMPACT TO AVIATION. THERE IS THE POSSIBILITY FOR SOME LIGHT FREEZING DRIZZLE WITH SUPERCOOLED LIQUID WATER NEAR THE LARAMIE RANGE TONIGHT INTO WEDNESDAY MORNING. LOW CLOUDS AND FOG WILL SLOWLY ERODE LATE TONIGHT THROUGH WEDNESDAY MORNING OVER MOST OF THE FORECAST AREA...BUT IFR TO MVFR WILL LIKELY LINGER INTO THE AFTERNOON ALONG THE SOUTHERN LARAMIE RANGE TO AROUND CHEYENNE. && .FIRE WEATHER... ISSUED AT 325 PM MST TUE JAN 6 2015 GUSTY WESTERLY WINDS WILL CONTINUE THIS AFTERNOON ALONG AND WEST OF THE LARAMIE RANGE AHEAD OF THE NEXT ARCTIC COLD FRONT MOVING SOUTH ACROSS EASTERN WYOMING AND WESTERN NEBRASKA. LIGHT SNOW AND AREAS OF FREEZING DRIZZLE WILL DEVELOP BEHIND THE FRONT TONIGHT AND WEDNESDAY MORNING...ALONG WITH COLDER TEMPERATURES. THE FRONT WILL STALL ALONG THE LARAMIE RANGE WEDNESDAY WITH MILDER TEMPERATURES TO THE WEST. RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE CRITICAL THRESHOLDS FOR THE NEXT SEVERAL DAYS. ANOTHER SURGE OF COLD AIR WILL PUSH SOUTH ACROSS THE PLAINS BY THURSDAY NIGHT PRODUCING LIGHT SNOW AND PATCHY FREEZING DRIZZLE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && UPDATE...SML SHORT TERM...MJ LONG TERM...CLH AVIATION...SML FIRE WEATHER...MJ
Hazardous weather outlook, Jan 6, 12:35 PM MST, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHEYENNE WY 1235 PM MST TUE JAN 6 2015 WYZ101>119-071815- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1235 PM MST TUE JAN 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT GUSTY WESTERLY WINDS OF 45 TO 55 MPH WILL CONTINUE THIS AFTERNOON ALONG AND WEST OF THE LARAMIE RANGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL MOVE SOUTH ACROSS THE AREA EARLY WEDNESDAY MORNING. LIGHT SNOW AND PATCHY FREEZING DRIZZLE ARE EXPECTED BEHIND THE FRONT OVER THE HIGH PLAINS WEDNESDAY MORNING...WHICH MAY RESULT IN SLICK AND ICY ROADS. ANOTHER COLD FRONT WILL MOVE ACROSS THE AREA THURSDAY WITH LIGHT SNOW AND PATCHY FREEZING DRIZZLE ALONG AND EAST OF THE LARAMIE RANGE THROUGH EARLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THIS AFTERNOON AND TONIGHT. NEZ002-003-019>021-054-055-095-096-071815- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1235 PM MST TUE JAN 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL MOVE SOUTH ACROSS THE AREA LATE TONIGHT AND EARLY WEDNESDAY MORNING. LIGHT SNOW AND PATCHY FREEZING DRIZZLE ARE EXPECTED BEHIND THE FRONT OVER THE HIGH PLAINS LATE TONIGHT AND WEDNESDAY MORNING WHICH MAY RESULT IN SLICK AND ICY ROADS. ANOTHER COLD FRONT WILL MOVE ACROSS THE AREA THURSDAY WITH LIGHT SNOW AND PATCHY FREEZING DRIZZLE THROUGH EARLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THIS AFTERNOON AND TONIGHT. JAMSKI
In the hours before
Special weather statement, Jan 6, 11:02 PM MST, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1102 PM MST TUE JAN 6 2015 WYZ116>118-070900- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE 1102 PM MST TUE JAN 6 2015 AREAS OF DENSE FOG WILL CONTINUE OVER A PORTION OF SOUTHEAST WYOMING INTO THE EARLY MORNING HOURS WEDNESDAY. VISIBILITIES WILL BE REDUCED TO ONE QUARTER MILE OR LESS AT TIMES. THIS INCLUDES MUCH OF INTERSTATE 80 BETWEEN CHEYENNE AND LARAMIE...AND PORTIONS OF INTERSTATE 25 BETWEEN WHEATLAND AND THE COLORADO STATE LINE. MOTORISTS ARE URGED TO SLOW DOWN AND USE LOW BEAM HEADLIGHTS WHEN TRAVELING IN FOG.
Special weather statement, Jan 7, 2:19 AM MST, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 219 AM MST WED JAN 7 2015 WYZ116-117-071100- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER 219 AM MST WED JAN 7 2015 AREAS OF DENSE FOG WILL CONTINUE OVER THE SOUTHERN LARAMIE RANGE AND EASTERN FOOTHILLS THROUGH THE EARLY MORNING HOURS. VISIBILITIES WILL BE REDUCED TO ONE QUARTER MILE OR LESS AT TIMES. THIS INCLUDES MUCH OF INTERSTATE 80 BETWEEN CHEYENNE AND LARAMIE. IN ADDITION...WATCH FOR AREAS OF BLACK ICE AS BELOW FREEZING TEMPERATURES AND FOG NEAR THE GROUND MAY PRODUCE ICE ON ROADWAYS. MOTORISTS ARE URGED TO SLOW DOWN AND USE LOW BEAM HEADLIGHTS WHEN TRAVELING IN FOG. ALLOW PLENTY OF DISTANCE BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 1:10 PM MST | High Wind Warning | CYS | Albany, Carbon, Laramie, Platte | 16 hr |
Nearby
High Wind Watches in Wyoming, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.